Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 104, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 20, 2025, 7:43 PM CDT for Macoupin County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2025, 7:43 PM CDT (00:43 UTC)
- Expired
- Apr 20, 2025, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Macoupin County, IL
The radar
The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 580 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.9
The text
As transmitted.
904
WUUS53 KLSX 210043
SVRLSX
ILC117-210130-
/O.NEW.KLSX.SV.W.0104.250421T0043Z-250421T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
743 PM CDT Sun Apr 20 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Macoupin County in southwestern Illinois...
* Until 830 PM CDT.
* At 743 PM CDT, severe thunderstorms were located along a line from
8 miles north of Athensville to over Portage Des Sioux, or along a
line from 12 miles northeast of White Hall to 5 miles west of
Godfrey, moving east at 40 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Brighton around 755 PM CDT.
Other locations impacted by the severe thunderstorm include Piasa,
Scottville, Medora, Hettick, Chesterfield, Miles Station, Plainview,
Modesto, Royal Lakes and Dorchester.
This includes the following State Parks...
Beaver Dam State Park.
This includes Interstate 55 in Illinois between exits 41 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
A Tornado Watch remains in effect until 1100 PM CDT for a portion of
southwest Illinois.
&&
LAT...LON 3951 8970 3900 8970 3900 9015 3952 9015
3952 8970
TIME...MOT...LOC 0043Z 263DEG 36KT 3957 9024 3936 9024 3894 9032
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
191 follow-up statement
262
WWUS53 KLSX 210120
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
820 PM CDT Sun Apr 20 2025
ILC117-210130-
/O.EXP.KLSX.SV.W.0104.000000T0000Z-250421T0130Z/
Macoupin IL-
820 PM CDT Sun Apr 20 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 830 PM CDT FOR
MACOUPIN COUNTY...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
&&
LAT...LON 3951 8970 3900 8970 3900 9015 3952 9015
3952 8970
TIME...MOT...LOC 0043Z 262DEG 24KT 3954 9025 3933 9025 3891 9032
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:42 PM CDT, 1 hour 1 minute earlier. Its key messages:
- The threat for severe thunderstorms will continue as storms move eastward. All hazards remain possible through this evening.
- Near to above normal temperatures stretch through the upcoming week with dry conditions Monday and Tuesday. The pattern becomes active once again beginning midweek.
Area forecast discussion, Apr 20, 6:42 PM CDT, 1 hour 1 minute before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
642 PM CDT Sun Apr 20 2025
.KEY MESSAGES...
- The threat for severe thunderstorms will continue as storms move
eastward. All hazards remain possible through this evening.
- Near to above normal temperatures stretch through the upcoming
week with dry conditions Monday and Tuesday. The pattern becomes
active once again beginning midweek.
&&
.SHORT TERM... (Through Tonight)
Issued at 238 PM CDT Sun Apr 20 2025
Complicated surface pattern exists currently as of 1900 UTC, with
what looks like to be the effective warm front now near
KMYJ>>KUIN. This boundary should continue to lift northward over
the next 2-3 hours, effectively putting basically the entire CWA
in the warm sector. Far northwestern counties may be the
exception, where in/around Knox county may not high enough time to
warm/destabilize given the progress of the front and the copious
clouds on visible satellite imagery in place and upstream. Low-
topped/mini supercells that rode the warm front have
weakened/dissipated over the past hour. The main concern is then
turning to points upstream. Ongoing thunderstorms in southeast
Kansas and southwest Missouri are expected to grow upscale, with
both some embedded supercells and bowing segments expected through
the afternoon hours.
Tornadoes are the main concern through early this evening,
followed by damaging winds of 70+ mph given the mostly linear
storm mode and lack of deeper instability. Cannot rule out some
marginally severe hail, but earlier supercells that moved through
parts of central Missouri only managed very small hail. Storms in
southwest Missouri are expected to reach parts of central Missouri
by about 2200 UTC, spreading east/northeast with time. By around
0100 UTC, they should reach the Mississippi River. There is still
the expectation for a weakening trend near or not too long after
storms cross the river due to weakening diurnal instability and
abating low-level convergence along the boundary. Around midnight,
the dryline should be moving out of the CWA, ending any lingering
threat for strong to severe convection.
Gosselin
&&
.LONG TERM... (Monday through Next Sunday)
Issued at 238 PM CDT Sun Apr 20 2025
(Monday - Monday Night)
A cool, dry day is in store for Monday as a weak ridge of surface
high pressure moves across the mid-Mississippi Valley. Highs in
the mid 60s to low 70s are forecast from north to south. After a
cloudy start to the day, the stratus should decrease from west to
east due to advection leaving at least some sunshine for the
afternoon areawide.
A seasonably cool night is on tap Monday night due to a mostly
clear sky and light winds. Lows in the 40s are forecast, with the
coolest locations in favored valley terrain in east central and
southeast Missouri.
(Tuesday - Next Sunday)
A warmup will begin on Tuesday as winds turn out of the south
behind the departing surface ridge. Highs in the mid 70s to near
80 degrees are forecast along with dry conditions once again.
A more active pattern remains likely for mid/late work week. Lots
of uncertainty remains however on specifics as timing individual
disturbances within the zonal flow aloft is extremely difficult
this far out. It still looks like the best chance (60-70+%) is
centered on Friday as a cold front comes down. Before then, there
is a lot of spread with where/when any rain would be favored with
the ECMWF/EPS on the drier side of guidance through
Thursday/Thursday night while the GFS/GEFS would suggest a wetter
period of time.
For next weekend, dry weather is favored at this time along with
temperatures closer to normal behind Friday's cold front.
Gosselin
&&
.AVIATION... (For the 00z TAFs through 00z Monday Evening)
Issued at 639 PM CDT Sun Apr 20 2025
Thunderstorms have cleared KCOU/KJEF, but will impact KUIN and
metro terminals over the next 1-2 hours. Heavy downpours with
brief visibilities to around 1SM and strong SW wind gusts of 40-50
mph are expected. Behind the storms, variable winds may be
observed for a few hours before becoming southwest and then west.
Low MVFR ceilings will come in from the west this evening before
exiting from west to east early Monday.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 AM CDT Monday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch until 1 AM CDT Monday for Bond IL-Calhoun IL-Clinton
IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 20, 3:10 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 310 PM CDT Sun Apr 20 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-212015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 310 PM CDT Sun Apr 20 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Showers and thunderstorms are expected through late this evening. The strongest thunderstorms will be capable of large hail, damaging winds, and tornadoes. Locally heavy rain is possible in and around thunderstorms, posing an isolated threat for flash flooding. A flash flood watch remains in effect through 1 AM tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms are possible Tuesday night through Friday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage or hail to the National Weather Service. Gosselin
In the hours before
Local storm report, Apr 20, 6:49 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
649 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Dmg Wellsville 39.08N 91.57W
04/20/2025 Montgomery MO 911 Call Center
2ft diameter tree snapped at the base.
&&
MRBLocal storm report, Apr 20, 7:02 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
702 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tstm Wnd Dmg 2 NNW Hull 39.74N 91.22W
04/20/2025 Pike IL Amateur Radio
Power poles down along IL-57 in near Hull,
IL.
&&
MRBLocal storm report, Apr 20, 7:07 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
707 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Tstm Wnd Dmg 5 WSW Murry 39.01N 92.26W
04/20/2025 Boone MO Emergency Mngr
An outbuilding and a warehouse were
significantly damaged, per images.
&&
MRBLocal storm report, Apr 20, 7:36 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
736 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM Tstm Wnd Dmg 1 NE Fall Creek 39.79N 91.28W
04/20/2025 Adams IL Broadcast Media
Several trees snapped or uprooted.
&&
MRBLocal storm report, Apr 20, 7:40 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
740 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM Tstm Wnd Dmg 3 W Ursa 40.07N 91.43W
04/20/2025 Adams IL Emergency Mngr
Barn destroyed per EM.
&&
MRBLocal storm report, Apr 20, 7:42 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service St Louis MO
742 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg Coatsburg 40.03N 91.16W
04/20/2025 Adams IL Emergency Mngr
Damage to an old school gym roof.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:14 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 16 min |
| Apr 20, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 52 min |
| Apr 20, 7:56 PM CDT | Tornado Warning | LSX | Randolph | 49 min |
| Apr 20, 8:03 PM CDT | Tornado Warning | LSX | Monroe, Saint Clair | 42 min |
| Apr 20, 8:32 PM CDT | Tornado Warning | LSX | Randolph, Saint Clair, Washington | 43 min |
| Apr 20, 8:38 PM CDT | Tornado Warning | LSX | Bond, Clinton, Madison, Saint Clair | 38 min |
| Apr 20, 9:12 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.